It was a hectic weekend at one of the country’s busiest ERs, St Vincent’s Hospital In Sydney, after 8 people were admitted following suspected overdoses of the party drug GHB from Friday to Sunday – and one patient tragically died.
The series of ODs has led the hospital’s Director of Emergency, Gordian Fulde, to issue an urgent warning to users of gamma-hydroxybutyrate, which is apparently being disguised in fish-shaped soy sauce bottles.
“There is a drug on the street being sold as G which is killing people and putting others in intensive care,” he said. “Anyone who has any G should flush it down the toilet.”
Known to police as “coma in a bottle” or liquid ecstasy, GHB can cause loss of consciousness, memory loss, breathing difficulties, coma and death, especially if mixed with alcohol.
Three out of four partygoers admitted to St Vinnie’s on Saturday, along with a person admitted on Sunday, remain in intensive care.
“The first case on Saturday morning was a young female found totally unconscious on the street with a big bruise on her head,” said Fulde. “Resuscitation and scans followed which fortunately showed just an overdose of G.”
One drug user was less fortunate, and doctors tragically pronounced that person dead on arrival at the hospital.
The Australian Border Force reckon illegal importation of GHB, and a more potent version called GBL, continue to rise.
Party safe, m8s.
Source and photo: Daily Telegraph.